MAUDE Adverse Event Report: DEPUY MITEK LLC US AGGRESIVE 5.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US AGGRESIVE 5.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283719
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) via cst tool that the shaver terminal cutter aggressive 5.0 mm blade spread metal particles in to the joint while doing the shoulder arthroscopy.The procedure was completed by swapping out for another like device with no surgical delay in the procedure.Fragments were generated but were removed without additional intervention.There with no patient consequences.No other medical intervention was required.It was reported that the problem has only been with the engine terminal fms vue ref 283719 that released metal particles, the rest of the products worked perfectly and did not generate any type of failure.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.A visual inspection was performed to determine if the device had any gross visual defects that may contribute to the complaint condition.It was observed that the surfaces of the inner blade and outer hub were scratched in the lateral direction.To test the functionality of the device, the inner blade was rotated in both directions.From this operation, no notable resistance was detected.Per the ifu, proper irrigation must be maintained while the device is in use.If proper irrigation is not maintained, excessive friction can occur between the inner blade and the outer hub therefore causing metal particulate shedding.However, given the information provided we cannot discern a definitive root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
AGGRESIVE 5.0MM 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8662306
Report Number1221934-2019-57257
Device Sequence Number2130680
Product Code HRX
UDI-Device Identifier10886705022076
UDI-Public10886705022076
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number283719
Device Lot NumberM1704011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1